MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP LK SCR 3.5HEX 4.75X30 ST; PROSTHESIS, SHOULDER

ZIMMER BIOMET, INC. COMP LK SCR 3.5HEX 4.75X30 ST; PROSTHESIS, SHOULDER
Catalog Number 180553
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) d10: (b)(4) cat# 010000589 lot# 66061513 comp lk scr 3.5hex 4.75x30 st cat# 180553 lot# 66008658 pn 180553: visual examination of the returned products identified that both peripheral screws item 180553 are fractured.Sem analysis of the material and fracture surfaces identified fracture surface artifacts of beach marks, ratchet marks, and striations are consistent with the fatigue failure mode.Eds semi-quantitative elemental analysis found the material to be consistent with ti-6al-4v titanium alloy.Review of the device history records identified no deviations or anomalies during manufacturing.It is noted that 3 peripheral screws were placed ad the time if implantation.Per surgical technique, 4 screws are indicated for placement on implantation.However, it is unknown if this caused or contributed to the reported event.As such.A definitive root cause cannot be determined.The reported event for screw fracture has been confirmed through the returned products.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a patient was revised approximately 5 months post implantation due to loosening and fractured screws.The baseplate, tray, glenosphere and screws were revised.Attempts have been made and additional information on the reported event is unavailable at this time.

Brand Name
COMP LK SCR 3.5HEX 4.75X30 ST
Common Device Name
PROSTHESIS, SHOULDER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19655160
Report Number0001825034-2024-01738
Device Sequence Number20491148
Product Code KWS
UDI-Device Identifier00880304677166
UDI-Public(01)00880304677166(17)330422(10)66008658
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K132239
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number180553
Device Lot Number66008658
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Initial Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown